# SDR 2022FA0000551

- Difficulty date: September 23, 2022
- Submitted: September 27, 2022
- Operation: General aviation
- Aircraft: N8576
- Make and model: Piper PA-18-150
- Aircraft serial: 188889
- Aircraft time: 4,281 hours
- Engine: Lyc O320A2B
- Engine time: 848 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 10367812
- Part serial: MS0YEN02
- Condition: Misoverhauled
- Location: Engine
- Component: Carburetor, Marvelschebx, MA4SPA
- Component part number: 10367812
- Stage of operation: AP
- How discovered: C
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING DESCENT AND THROTTLE REDUCTION INTO KBZN, THIS AIRCRAFT EXPERIENCED A POWER LOSS DUE TO A HYDRAULIC LOCKING OF THE ACCELERATOR PUMP IN THE CARBURETOR. THIS WAS IDENTIFIED THOUGH SUBSEQUENT TESTING. THE THROTTLE COULD BE REDUCED AND FILL THE ACCELERATOR PUMP, BUT THE THROTTLE COULD NOT BE ADVANCED ONCE REDUCED. IT IS ASSUMED THAT A BLOCKAGE IN THE ACCELERATOR PUMP PREVENTED FUEL FROM ESCAPING THE ACCELERATOR PUMP RESULTING IN THIS HYDRAULIC LOCK THAT PREVENTED ADVANCEMENT OF THE THROTTLE. AN UNPLANNED OFF AIRPORT LANDING WAS EXECUTED BY THE INSTRUCTOR ON BOARD RESULTING IN NO DAMAGE TO AIRCRAFT OR PROPERTY AND NO INJURIES. DOM, LEAD MECHANIC, AND MANAGEMENT ARE WORKING WITH MANUFACTURER TO DETERMINE THE CAUSE OF THE BLOCKAGE.
